Alert archive / Alabama / Freeze Warnings in 2010

Freeze Warning 2, NWS Mobile, AL

November 6, 20108 counties in Alabama

NWS Mobile, AL issued this freeze warning at Nov 6, 2010, 3:01 PM CDT for 8 counties in Alabama. It took effect at Nov 7, 2010, 2:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2010, 3:01 PM CDT (20:01 UTC)
In effect from
Nov 7, 2010, 2:00 AM CST
Expired
Nov 7, 2010, 7:00 AM CST
In force
5 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Wilcox County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WWUS74 KMOB 062001
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
301 PM CDT SAT NOV 6 2010

...A FREEZE WARNING IS IN EFFECT FROM 2 AM TO 7 AM SUNDAY MORNING
FOR THE INTERIOR PORTIONS OF SOUTHWEST ALABAMA...SOUTH CENTRAL
ALABAMA...AND THE NORTHERN PORTIONS OF THE WESTERN FLORIDA
PANHANDLE...


.ANOTHER COLD NIGHT ACROSS THE AREA WITH FREEZING TEMPERATURES
EXPECTED ACROSS MOST OF THE INTERIOR. THE FREEZE WARNING WILL BE IN
EFFECT FOR THOSE AREAS INLAND THAT DID NOT RECEIVE A WIDESPREAD FREEZE
LAST NIGHT...GENERALLY EAST OF THE TOMBIGBEE RIVER AND NORTH OF
INTERSTATE 10. TEMPERATURES ARE FORECAST TO DROP TO NEAR 32 AROUND 2
AM CST AND REMAIN FREEZING OR BELOW UNTIL 7 AM CST. 

LOCATIONS MOST SUSCEPTIBLE TO FREEZING CONDITIONS ARE LOW LYING
AND WIND PROTECTED AREAS. ANOTHER SIMILARLY COLD NIGHT IS
EXPECTED OVER THE AREA LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING.


ALZ051-052-061-FLZ004-006-MSZ067-075-076-062115-
/O.CAN.KMOB.FZ.A.0002.101107T0800Z-101107T1300Z/
CHOCTAW-WASHINGTON-UPPER MOBILE-COASTAL SANTA ROSA-
COASTAL OKALOOSA-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...MILTON...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN.

301 PM CDT SAT NOV 6 2010

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FREEZE
WATCH. 

BELOW FREEZING TEMPERATURES WERE REPORTED SATURDAY MORNING OVER THE
MISSISSIPPI COUNTIES AND THE ADJACENT ALABAMA COUNTIES. LOW
TEMPERATURES OF 28 TO 30 WERE REPORTED ACROSS THE AREA. $$

ALZ053>060-062-FLZ001-003-005-070400-
/O.UPG.KMOB.FZ.A.0002.101107T0800Z-101107T1300Z/
/O.NEW.KMOB.FZ.W.0002.101107T0800Z-101107T1300Z/
CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
UPPER BALDWIN-INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...JACKSON...THOMASVILLE...GROVE HILL...
CAMDEN...PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...
GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW
301 PM CDT SAT NOV 6 2010

...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CST SUNDAY. 

SUNDAY MORNING LOWS IN THE UPPER 20S ARE EXPECTED ACROSS MOST OF THE
FREEZE WARNING AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. AGRICULTURAL AND GARDENING INTERESTS SHOULD
BE PREPARED TO TAKE NECESSARY ACTIONS TO PROTECT PLANTS
SUSCEPTIBLE TO THE COLD.

&&


$$
2 follow-up statements
492 
WWUS74 KMOB 070420
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1120 PM CDT SAT NOV 6 2010

...A FREEZE WARNING IS IN EFFECT FROM 2 AM TO 7 AM SUNDAY MORNING
FOR THE INTERIOR PORTIONS OF SOUTHWEST ALABAMA AND SOUTH CENTRAL
ALABAMA...AS WELL AS FOR THE NORTHERN PORTIONS OF THE WESTERN
FLORIDA PANHANDLE...

.ANOTHER COLD NIGHT ACROSS THE AREA WITH FREEZING TEMPERATURES
EXPECTED ACROSS MOST OF THE INTERIOR. A FREEZE WARNING IS IN EFFECT
FOR THOSE AREAS INLAND THAT DID NOT RECEIVE A WIDESPREAD FREEZE LAST
NIGHT...GENERALLY EAST OF THE TOMBIGBEE RIVER AND NORTH OF INTERSTATE
10. TEMPERATURES ARE FORECAST TO DROP TO NEAR 32 AROUND 2 AM CST AND
REMAIN FREEZING OR JSUT BELOW THROUGH ABOUT 7 AM CST.

LOCATIONS MOST SUSCEPTIBLE TO FREEZING CONDITIONS ARE LOW LYING
AND WIND PROTECTED AREAS. ANOTHER SIMILARLY COLD NIGHT IS
EXPECTED OVER THE AREA LATE SUNDAY NIGHT INTO EARLY MONDAY
MORNING.

ALZ053>060-062-FLZ001-003-005-071230-
/O.CON.KMOB.FZ.W.0002.101107T0800Z-101107T1300Z/
CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
UPPER BALDWIN-INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...JACKSON...THOMASVILLE...GROVE HILL...
CAMDEN...PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...
GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW
1120 PM CDT SAT NOV 6 2010

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM CST
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM CST SUNDAY. 

SUNDAY MORNING LOWS IN THE UPPER 20S AND LOWER 30S ARE EXPECTED
ACROSS MOST OF THE FREEZE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. AGRICULTURAL AND GARDENING INTERESTS SHOULD
BE PREPARED TO TAKE NECESSARY ACTIONS TO PROTECT PLANTS
SUSCEPTIBLE TO THE COLD.

&&

$$
667 
WWUS74 KMOB 070948
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
348 AM CST SUN NOV 7 2010

...A FREEZE WARNING IS IN EFFECT UNTIL 7 AM THIS MORNING FOR THE
INTERIOR PORTIONS OF SOUTHWEST ALABAMA AND SOUTH CENTRAL ALABAMA...AS
WELL AS FOR THE NORTHERN PORTIONS OF THE WESTERN FLORIDA PANHANDLE...

.ANOTHER COLD NIGHT ACROSS THE AREA WITH FREEZING TEMPERATURES
EXPECTED ACROSS MOST OF THE INTERIOR. A FREEZE WARNING IS IN
EFFECT FOR THOSE AREAS INLAND THAT DID NOT RECEIVE A WIDESPREAD
FREEZE LAST NIGHT...GENERALLY EAST OF THE TOMBIGBEE RIVER AND
NORTH OF INTERSTATE 10. TEMPERATURES ARE EXPECTED TO DROP TO SLIGHTLY
BELOW FREEZING THROUGH ABOUT 7 AM CST. LOCATIONS MOST SUSCEPTIBLE TO
FREEZING CONDITIONS ARE LOW LYING AND WIND PROTECTED AREAS. ANOTHER
SIMILARLY COLD NIGHT IS EXPECTED OVER THE AREA LATE SUNDAY NIGHT INTO
EARLY MONDAY MORNING.

ALZ053>060-062-FLZ001-003-005-071300-
/O.CON.KMOB.FZ.W.0002.000000T0000Z-101107T1300Z/
CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
UPPER BALDWIN-INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...JACKSON...THOMASVILLE...GROVE HILL...
CAMDEN...PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...
GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW
348 AM CST SUN NOV 7 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING. 

LOWS THIS MORNING ARE EXPECTED TO BE IN THE UPPER 20S AND LOWER 30S
ACROSS MOST OF THE FREEZE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. AGRICULTURAL AND GARDENING INTERESTS SHOULD
BE PREPARED TO TAKE NECESSARY ACTIONS TO PROTECT PLANTS
SUSCEPTIBLE TO THE COLD.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 6, 12:50 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Nov 6, 12:50 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1250 PM CDT SAT NOV 6 2010

.SHORT TERM [TONIGHT]...ANOTHER COLD NIGHT ON TAP. FREEZE WATCHES
HAVE BEEN DISCONTINUED AND REPLACED BY FREEZE WARNINGS FOR PORTIONS
OF THE AREA. A MORE DETAILED DISCUSSION ON THIS FORTHCOMING ON THE
LATE AFTERNOON PACKAGE. /10

.AVIATION...[18Z TAF ISSUANCE]...STRONG SURFACE HIGH OVER THE MID
SOUTH RESULTS NORTHERLY FLOW THAT IS GUSTY AT TIMES THRU 00Z. CIGS
AND VSBY OK NEXT 24HRS=>VFR CONDITIONS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      61  34  62  39 /  00  00  00  00
PENSACOLA   62  37  63  42 /  00  00  00  00
DESTIN      62  40  62  45 /  00  00  00  00
EVERGREEN   59  29  61  31 /  00  00  00  00
WAYNESBORO  60  30  62  29 /  00  00  00  00
CAMDEN      59  30  61  32 /  00  00  00  00
CRESTVIEW   61  29  63  31 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING FROM 2 AM SUNDAY TO 7 AM SUNDAY FOR THE FOLLOWING
     ZONES: CLARKE...CONECUH...COVINGTON...ESCAMBIA...MONROE...
     UPPER BALDWIN...AND WILCOX.

FL...FREEZE WARNING FROM 2 AM SUNDAY TO 7 AM SUNDAY FOR THE FOLLOWING
     ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     RED FLAG WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 10 AM SUNDAY TO 5 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 10 AM MONDAY TO 5 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 6, 4:06 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
406 AM CDT SAT NOV 6 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-071100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
406 AM CDT SAT NOV 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A MODERATE TO STRONG OFFSHORE FLOW WILL PERSIST OVER THE MARINE AREA
THROUGH TONIGHT. SMALL CRAFT ARE URGED TO EXERCISE CAUTION.

THERE IS AN INCREASED RISK FOR WILDFIRES THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 6:32 AM CDTFire Weather WatchMOB8 hr
Nov 6, 2:25 PM CDTRed Flag WarningMOB28 hr
Nov 6, 2:25 PM CDTRed Flag WarningMOB52 hr

Nearby

Freeze Warnings in Alabama, 2010Freeze Warnings in Florida, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.